Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 167, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 9, 2024, 5:25 PM CDT for Lee County, Pontotoc County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2024, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 9, 2024, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2128 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:51 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 9, 2:51 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Memphis TN 251 PM CDT Sun Jun 9 2024 ...New SYNOPSIS, DISCUSSION... .SYNOPSIS... Issued at 250 PM CDT Sun Jun 9 2024 Showers and thunderstorms are expected across the entire region tonight as a cold front moves through the Mid-South. A few strong to severe thunderstorms are possible south of the cold front. Large hail, damaging winds, and localized heavy rainfall are the main weather threats. High pressure will build into the region behind the front bringing cooler and drier air for Monday through Wednesday. An upper level ridge will build into the region with high temperatures in the low to mid 90s expected by Thursday and continuing into next weekend. && .DISCUSSION... (This evening through next Saturday) Issued at 250 PM CDT Sun Jun 9 2024 Skies are cloudy across extreme northern sections of the Mid-South with mostly sunny weather over the remainder of the region. Temperatures continue to vary quite a bit with readings in the upper 60s over northeast Arkansas to the lower 90s over portions of north Mississippi. The area of showers and thunderstorms that was moving across portions of west Tennessee this morning have exited the region. A second area of showers and thunderstorms are moving into portions of northeast Arkansas and the Missouri bootheel. A cold front remains across portions of west Tennessee and east Arkansas. The cold front will continue to move south tonight. Additional showers and thunderstorms are expected to develop late this afternoon and tonight ahead of the front. Strong to severe thunderstorms will be possible tonight south of the front. Damaging winds, large hail and locally heavy rainfall are all possible with these thunderstorms. High pressure will start to build into the region late tonight with thunderstorms confined to extreme southern sections of the Mid-South overnight. Temperatures will turn cooler behind the front with lows Monday morning in the upper 50s to mid 60s. High pressure will remain over the region for Monday through Wednesday. This will result in dry weather and below normal temperatures during this period. Highs on Monday will be in the upper 70s to mid 80s with highs in the mid 80s across the entire region by Wednesday. By Thursday, an upper level ridge starts to slide east across the southern Plains and into the southeast U.S. This will result in a period of dry weather and above normal temperatures. Highs on Thursday and Saturday will be in the low to mid 90s. && .AVIATION... (18Z TAFS) Issued at 1257 PM CDT Sun Jun 9 2024 Scattered TSRA was ongoing over northern AR at discussion time. This convection was focused near a synoptic cold front and aided by a weak shortwave lifting east across southern MO. Further south, the airmass was capped behind an outflow boundary that passed through MEM around 16Z. TSRA coverage should be sufficiently sparse to preclude a TS mention at MEM, by the time the front reaches MEM and daytime heating wanes. Main area of focus will be where the synoptic front and outflow boundary intersect, currently over NW AR. Some TSRA development will be possible southeastward along the boundary with daytime heating, and with the aid of a shortwave tracking along the MO/AR border. Further down the boundary over north MS, primary TSRA driver will be daytime heating, primarily affecting TUP. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...ARS AVIATION...PWB
In the hours before
Special weather statement, Jun 9, 5:04 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
504 PM CDT Sun Jun 9 2024
MSZ012-092230-
Panola MS-
504 PM CDT Sun Jun 9 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PANOLA COUNTY THROUGH
530 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pleasant Grove, or 11 miles northwest of Batesville, moving east at
35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Batesville, Sardis, Pleasant Grove, Horatio, and Ballentine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Mississippi.
&&
LAT...LON 3438 9019 3448 9016 3448 8981 3427 8985
TIME...MOT...LOC 2204Z 281DEG 28KT 3441 9010
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SchlessigerThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:16 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 44 min |
| Jun 9, 12:45 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Obion and 2 more | 45 min |
| Jun 9, 1:19 AM CDT | Special Weather Statement | MEG | Fayette, Haywood, Madison | 26 min |
| Jun 9, 1:28 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Obion, Weakley | 47 min |
| Jun 9, 1:43 AM CDT | Special Weather Statement | MEG | Haywood, Henderson, Madison | 47 min |
| Jun 9, 2:10 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry | 50 min |
| Jun 9, 2:14 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Henderson | 31 min |
| Jun 9, 2:42 AM CDT | Special Weather Statement | MEG | Decatur, Hardin, McNairy | 33 min |
| Jun 9, 10:43 AM CDT | Special Weather Statement | MEG | Lauderdale | 32 min |
| Jun 9, 5:04 PM CDT | Special Weather Statement | MEG | Panola | 26 min |
| Jun 9, 5:49 PM CDT | Special Weather Statement | MEG | Lafayette | 26 min |
| Jun 9, 5:52 PM CDT | Special Weather Statement | MEG | Itawamba | 23 min |
| Jun 9, 5:59 PM CDT | Special Weather Statement | MEG | Lee | 31 min |
| Jun 9, 6:09 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 36 min |
| Jun 9, 6:15 PM CDT | Special Weather Statement | MEG | Pontotoc | 30 min |
| Jun 9, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 20 min |
| Jun 9, 6:38 PM CDT | Special Weather Statement | MEG | Monroe | 37 min |
| Jun 9, 6:46 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 3 hr |
| Jun 9, 6:51 PM CDT | Special Weather Statement | MEG | Chickasaw | 24 min |
| Jun 8, 10:58 PM CDT | Special Weather Statement | MEG | Clay | 32 min |
| Jun 8, 11:14 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 46 min |
| Jun 8, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 50 min |
| Jun 9, 12:31 AM CDT | Special Weather Statement | MEG | Poinsett | 29 min |
| Jun 9, 6:38 AM CDT | Special Weather Statement | MEG | Clay, Greene | 37 min |
| Jun 9, 7:31 AM CDT | Special Weather Statement | MEG | Mississippi | 29 min |
| Jun 9, 9:20 AM CDT | Special Weather Statement | MEG | Greene | 25 min |
| Jun 9, 9:47 AM CDT | Special Weather Statement | MEG | Greene | 28 min |
| Jun 9, 10:16 AM CDT | Special Weather Statement | MEG | Mississippi | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.